Texas, 2015

Damaging Wind in Texas, June 29, 2015

June 29, 2015 · NWS LUB · 1 event in 1 county or zone

A cluster of high based thunderstorms moved southeast this afternoon across the far southwest Texas Panhandle accompanied by a severe wind gust in Parmer County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A cluster of high based thunderstorms moved southeast this afternoon across the far southwest Texas Panhandle accompanied by a severe wind gust in Parmer County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 29, 1:50 PM CST, 1 hour 8 minutes earlier.

Area forecast discussion, Jun 29, 1:50 PM CST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
250 PM CDT MON JUN 29 2015

.SHORT TERM...
CONVECTION ACROSS THE ROLLING PLAINS DISSIPATED LATE THIS MORNING
LEAVING BEHIND A SOMEWHAT STABLE ENVIRONMENT ACROSS THE EASTERN HALF
OF THE FORECAST AREA THIS AFTERNOON. THIS CONVECTION DEVELOPED
ALONG A WEAK COLD FRONT THAT HAS STALLED OUT ACROSS THE FAR
NORTHWESTERN SOUTH PLAINS. A WEAK SURFACE LOW HAS ALSO DEVELOPED
ACROSS THE WESTERN SOUTH PLAINS INTO EASTERN NEW MEXICO IN
RESPONSE TO A STRONGER JET STREAM DIVING SOUTH INTO THE TEXAS
PANHANDLE AS SHOWN ON THE 12Z UPPER-AIR ANALYSIS. ALL OF THESE
WILL COMBINE TO RESULT IN AN INCREASED CHANCE FOR THUNDERSTORMS
LATE THIS AFTERNOON THROUGH THIS EVENING. BELIEF IS THAT THE
SURFACE FRONTAL BOUNDARY WILL SERVE AS THE FOCUS FOR STORM
DEVELOPMENT WITH WEAK NORTH TO NORTHWESTERLY FLOW ALOFT PUSHING
ANY CONVECTION SOUTH AND EAST THROUGH THE EVENING. DAYTIME MIXING
HAS INCREASED THE BOUNDARY LAYER DEPTH AND COMPUTER MODELS PLACE
CLOUD BASES SOMEWHERE AROUND 7000 FEET AGL AND WITH BULK SHEAR
VALUES AROUND 20 TO 25 KTS... EXPECT TO SEE A FEW STRONG TO
POSSIBLY SEVERE WIND GUSTS OUT OF THE CONVECTION ESPECIALLY EARLY
ON. CONVECTION MAY LAST PAST MIDNIGHT FOR PARTS OF THE AREA AS
LIFT FROM THE LEFT EXIT REGION OF THE JET STREAM MOVES SOUTH OVER
THE AREA.

TUESDAY LOOKS TO BE DRIER AND A BIT WARMER AS SUBSIDENCE SETTLES IN
BEHIND THE DEPARTING JET. FORECAST SOUNDINGS SHOW THERE STILL IS
SOME MEAGER INSTABILITY AVAILABLE BUT A LACK OF BOTH FORCING AND
SURFACE FEATURES TO SERVE AS INITIATION POINTS PRECLUDES PUTTING
POPS IN THE FORECAST FOR NOW. WITH WEAK SUBSIDENCE OVER THE
AREA...EXPECT HIGH TEMPERATURES TO BE A DEGREE OR TWO WARMER THAN
TODAY. LOW TEMPERATURES WILL BE FAIRLY CLOSE TO WHAT WE HAVE SEEN
THE PAST SEVERAL DAYS.

.LONG TERM...
NORTHWEST FLOW CONVECTION COULD EASILY MAKE A RETURN LATER THIS
WEEK AFTER A BRIEF REPRIEVE ON TUESDAY. THIS COULD BEGIN AS EARLY
AS WEDNESDAY EVENING ALTHOUGH BETTER CHANCES WILL EXIST ON
THURSDAY AND FRIDAY EVENINGS. A SERIES OF SHORT WAVE TROUGHS WILL
MOVE FROM NORTHWEST TO SOUTHEAST THROUGH THIS NORTHWEST FLOW
DRIVING MUCH OF THE EXPECTED CONVECTION. STRONG LOW LEVEL JETS
WILL DEVELOP EACH EVENING FROM WEDNESDAY AND BEYOND WHICH COULD
PRIMARILY LEAD TO STORMS PERSISTING THROUGH THE NIGHT TIME AND
EARLY MORNING HOURS. WE COULD EVEN SEE A WASH OUT FOR THE JULY 4
FESTIVITIES WHICH HAS BEEN KNOW TO OCCUR. A LONG WAVE TROUGH
DIVING DOWN INTO THE MIDWEST WILL LOWER HEIGHTS LOCALLY. THIS WILL
LEAD TO ANOTHER STRETCH OF BELOW SEASONAL AVERAGE TEMPERATURES.

CONVECTION MAY HAVE A TOUGHER TIME DEVELOPING SATURDAY AND SUNDAY
WITH HEIGHTS BUILDING BACK OVER THE AREA. THE PERSISTENT RIDGE
OVER THE WESTERN CONUS WILL BEGIN TO MIGRATE EASTWARD OVER THE
WEEKEND INTO EARLY NEXT WEEK. THIS MAY KEEP CONVECTION RELEGATED
TO THE HIGHER TERRAIN OF NEW MEXICO. ALTHOUGH WE WILL SEE BUILDING
HEIGHTS...WEST TEXAS MAY BE SPARED FROM THE HOTTEST TEMPERATURES
WITH THE CENTER OF THE RIDGE MOVING ACROSS THE CENTRAL HIGH
PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        64  91  67  94 /  20   0   0  10
TULIA         65  92  69  94 /  20   0   0   0
PLAINVIEW     66  92  68  92 /  20   0   0   0
LEVELLAND     66  92  68  93 /  30   0   0   0
LUBBOCK       68  92  70  93 /  30   0   0   0
DENVER CITY   65  91  66  93 /  30   0   0   0
BROWNFIELD    66  93  67  93 /  30   0   0   0
CHILDRESS     71  97  74  98 /  20   0   0   0
SPUR          68  93  70  93 /  30   0   0   0
ASPERMONT     71  96  73  96 /  30   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

14/01
Hazardous weather outlook, Jun 29, 2:51 AM CST, 12 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
351 AM CDT MON JUN 29 2015

TXZ021>044-300900-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
351 AM CDT MON JUN 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING AS A WEAK UPPER LEVEL DISTURBANCE AND WIND SHIFT MOVE
THROUGH THE AREA. A FEW OF THESE STORMS WILL HAVE THE POTENTIAL TO
BECOME STRONG TO POSSIBLY SEVERE...PRODUCING DOWNBURST WIND GUSTS UP
TO 60 MPH AND QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORM ACTIVITY WILL BE ON THE INCREASE THURSDAY THROUGH
SATURDAY WITH STRONG TO POSSIBLY SEVERE STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED BY MID AFTERNOON INTO
THIS EVENING.

The radar

The Cannon AFB radar (KFDX), 96 km away, was scanning. The volume nearest the first event began at 20:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Parmer

When
June 29, 2:58 PM CST
Where
Parmer County, 0.9 mi NE of Lazbuddie
Measured
57 kt (66 mph) measured gust
Reported by
Broadcast Media
Coordinates
34.390, -102.610

Measured by a KVII-TV schoolnet at the Lazbuddie high school.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577646.